Lack of Appetite & Weight Loss

For about a month now I have been experiencing a daily lack of appetite, with it becoming worse these last two weeks. I say worse because I have lost roughly 10kg (22lbs) in two weeks. Now, I am not complaining about the weight loss at the moment as its about what I put on when I first started taking lithium. My main concern is, is it due to one of the medications I take or have I developed something else as I read up that this is a symptom of hyperthyroidism. Other things that may be causing it, again not sure:
– Tapering of Lorazepam (Been on it for a month, starting tapering off about 7 days ago).
– Abilify was started two weeks ago.
– My lithium levels were two high from a blood test a week ago and I was reduced.

So a few things going on at the moment, which I am sure is the cause.

Anyone else suffered with loss of appetite and weight loss while taking similar medications?

5 comments

  1. I actually gained weight whike taking lithium only to go from 160lbs to 119lbs in thirty days when I stopped taking it. The lithium was masking my hyperthyroidism symptoms.

    To be sure have your Dr draw blood and check your thyroid levels.

    Liked by 2 people

  2. I can totally relate to lack of appetite and losing weight. It was freaking me out. It’s awful. And it lasted for months. This week, I am doing okay..I am not obsessing about it, but that is because I have other things to obsess about. The thought of food though would make me feel sick…I would have to eat, because being hungry made me sick..but eating did too. It’s yucky. And I have lost weight and people have mentioned it (which made me panic even more about it). I feel your pain. Try to eat what you can right now. And if you can, try not to stress about it. You will have a moment where you will eat again..and you will take it from there. I gained a lot of weight when I was on paxil. But within the last two years, I have lost a lot. More so after my mom passed away. My appetite went away awhile ago and then my mom got sick..and then she passed. That’s when it was really bad. I hate when I hear that others are gaining. LOL. I’m so jealous (even though at one time i wanted to lose weight). Just not this way.

    Liked by 1 person

  3. I have had major weight fluctuations since being diagnosed with bipolar disorder, but it seems to me to be more connected to my moods than to any one medication. Seroquel has definitely contributed to some weight gain, but I also lost a lot of weight on it when I was super manic and not eating. So who knows! Thrilled to have found your blog, and I look forward to reading more xox

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.